Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Is it due to side effect of sunscreen my daughter is having red rashes on her face which is itchy ?

My toddler came home from daycare yesterday with a splochy rash on her face . they used sunscreen that we had never used before. It didn t seem to bother her so I washed her face, then put some .5 hydrocortisone cream on it. It was much better this morning, but she just woke up from her nap and her ear, around and behind the ear, and neck are very red. she is itching it. what could this be?
Asked On : Mon, 19 Mar 2012
Answers:  1 Views:  245
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi there,

I would like to know how old is your baby. Is there any fever / altered behaviour as in irritability etc/ cough/ runny nose ? What is the nature of the rash - papule /pustule/ petechiae(pin point small red dots)/ vesicles ( small blisters). If any of these symptoms are present , it would be better if you take your baby to the paediatrician.

If it is just a patchy reddish rash associated with itching it is most likely due to an allergic cause. You could give her anti histamines ( medication that you normally give her for cold). I cant really comment on the drug or dosage as of now , since I dont know the age/weight of the baby. Apply calamine lotion onto the area of rash. Calamine lotion application will be soothing to the child. Normally this kind of rash should go away in a day . However , if this rash is associated with any fever /excessive crying/ cough/sorethroat/altered behaviour/ if the rash persists for more than a day, please consult with a paediatrician immediately. Hope this helps. Hope your baby gets well soon :)

If you have any queries , kindly get back to me .
Answered: Mon, 19 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor